35d6cc92 234a 468f 9539 ae053abb2625
%27%3e%3cg%20id=%27Group-14%27%20transform=%27translate(13.000000,%20103.176124)%27%3e%3cg%20id=%27Group-Copy-5%27%20transform=%27translate(0.000000,%20182.676124)%27%3e%3crect%20id=%27Rectangle-8%27%20fill=%27%23E2E0DE%27%20x=%270%27%20y=%270%27%20width=%2736%27%20height=%2736%27%20rx=%2718%27%3e%3c/rect%3e%3cpath%20d=%27M28,27.6503435%20C28,22.127496%2023.5228474,17.6503435%2018,17.6503435%20C12.4771525,17.6503435%208,22.127496%208,27.6503435%20M18,16.3472505%20C20.8165136,16.3472505%2023.099749,14.0640151%2023.099749,11.2475015%20C23.099749,8.43098783%2020.8165136,6.1477524%2018,6.1477524%20C15.1834863,6.1477524%2012.9002509,8.43098783%2012.9002509,11.2475015%20C12.9002509,14.0640151%2015.1834863,16.3472505%2018,16.3472505%20Z%27%20id=%27Combined-Shape%27%20fill=%27%23FFFFFF%27%20fill-rule=%27nonzero%27%3e%3c/path%3e%3c/g%3e%3c/g%3e%3c/g%3e%3c/g%3e%3c/svg%3e)
Erythroderma with #Lymphedema
Why you should join Figure 1
- Share your knowledge with our global community of healthcare professionals
- Get help from experts in your field
- Learn from our library of real-world cases and quizzes
Are anticholinergic drugs or withdrawal of anticholinergic drugs effective in the treatment of tardive dyskinesia in people with schizophrenia or other similar mental health problems?
Cochrane Review; 2 studies (30 people).
Background.
The main treatment of these symptoms are antipsychotic drugs. However, these drugs can have debilitating side-effects. Tardive dyskinesia is an involuntary movement that causes the face, mouth, tongue and jaw to convulse, spasm and grimace. It is caused by long-term use, or high doses, of antipsychotic drugs, is difficult to treat and can be incurable. Many people being treated with antipsychotic medication also receive anticholinergic drugs to try to reduce some of these movement side-effects. There is, however, evidence from animal experiments that anticholinergic drugs could cause tardive dyskinesia.
Key results.
There were sparse findings from two small and poorly reported trials. It is uncertain whether giving anticholinergic drugs is helpful in the treatment of tardive dyskinesia for people who are taking antipsychotic medication. It is also uncertain whether the withdrawal of anticholinergic medication improves the symptoms of tardive dyskinesia.
Quality of the evidence.
Available evidence is very low or low quality, limited, and small scale. More high quality research data is needed.
Trending Cases
A 52-year-old man with chest pain: A 52-year-old man presented with a 20-minute history of chest pain radiating to the left shoulder and neck, associated with dyspnea and diaphoresis. He had a history of hypertension, long-term smoking, and a sedentary lifestyle. On physical examination, bibasilar crackles were noted on lung auscultation. An electrocardiogram (ECG) was performed in the primary care setting, and the patient was promptly referred to the emergency department.
A 28-year-old woman with intense pruritus: A 28-year-old woman presented with a 3-day history of intense pruritus over the lower back. She reported no recent travel or exposure to new environments. Physical examination revealed multiple small vesicles, some clustered and others scattered, predominantly involving the lumbar region and the left gluteal area.
A 4-month-old infant with skin lesions: A 4-month-old male infant presented with skin lesions localized to the chin for the past 3 days. Physical examination revealed multiple small pustules with surrounding inflammatory signs on the chin, along with a few scattered papules on the chest.
70 yo WF with hypertension: 70 yo WF with 20y hx HTN lost 21 lbs on a semaglutide but still BMI over 30, shows drop in BP when standing, stabilizing at 102-116 systolic, 65-75 diastolic. Discontinued all HTN meds x 30 days and no episodes of HTN. Could a small weight loss like this cause a drop to normal BP? Has anyone heard of a side effect of lowering BP?